Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 18, NWS Albuquerque, NM

April 23, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 23, 2016, 3:38 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 24, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2016, 3:38 AM MDT (09:38 UTC)
In effect from
Apr 24, 2016, 12:00 PM MDT
Expired
Apr 24, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS85 KABQ 230938
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TODAY FOR THE
NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK AND THE
MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR THE
SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK AND
THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.A COMBINATION OF STRONG WESTERLY WINDS...LOW HUMIDITIES...ABOVE
NORMAL TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE
CRITICAL FIRE CONDITIONS TODAY FOR THE NORTHWEST PLATEAU AND
HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE
VALLEY. DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST 
WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL
CONDITIONS ARE LIKELY. 

NMZ104-107-108-240100-
/O.UPG.KABQ.FW.A.0023.160424T1800Z-160425T0200Z/
/O.NEW.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/
NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
EAST CENTRAL PLAINS-
338 AM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
  ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS.
  CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY
  AND THEN DIMINISH EARLY SUNDAY EVENING. 

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40
  MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-105-106-240100-
/O.CON.KABQ.FW.W.0017.160423T1900Z-160424T0100Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
338 AM MDT SAT APR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS
  BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE. CRITICAL
  CONDITIONS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND
  PERSIST UNTIL EARLY THIS EVENING BEFORE DIMINISHING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
125 
WWUS85 KABQ 232102
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE
NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK AND THE MIDDLE
RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW
PACK...THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EARLY
EVENING FOR ALL AREAS EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

.A COMBINATION OF STRONG WINDS...LOW HUMIDITIES...ABOVE NORMAL
TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE CRITICAL FIRE
CONDITIONS INTO EARLY THIS EVENING FOR THE NORTHWEST PLATEAU AND
HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE VALLEY.
DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS
WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL
CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED 
MONDAY AFTERNOON AND EVENING. 

NMZ103-240100-
/O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
/O.EXA.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/
NORTHEAST HIGHLANDS-
302 PM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS. CRITICAL CONDITIONS ARE
  EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY
  SUNDAY EVENING. CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON
  AND EVENING.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH SUNDAY.
  SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH MONDAY. 

* RELATIVE HUMIDITY...7 TO 12 PERCENT SUNDAY AND 10 TO 15 PERCENT
  MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ101-105-106-240100-
/O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
/O.CON.KABQ.FW.W.0017.000000T0000Z-160424T0100Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
302 PM MDT SAT APR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS
  BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE. CRITICAL
  CONDITIONS ARE EXPECTED TO PERSIST UNTIL EARLY THIS EVENING
  BEFORE DIMINISHING. CRITICAL CONDITIONS WILL RETURN MONDAY
  AFTERNOON AND EVENING. 

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND
  EVENING.

* RELATIVE HUMIDITY...10 TO 15 PERCENT INTO THIS EVENING AND AGAIN
  MONDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ104-107-108-240100-
/O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
/O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/
NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
EAST CENTRAL PLAINS-
302 PM MDT SAT APR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
  ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS.
  CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY
  AND THEN DIMINISH EARLY SUNDAY EVENING. CRITICAL CONDITIONS
  RETURN MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40
  MPH INTO THIS EVENING. SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45
  MPH MONDAY AFTERNOON AND EVENING.  

* RELATIVE HUMIDITY...8 TO 15 PERCENT INTO THIS EVENING AND AGAIN
  MONDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ109-240100-
/O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
WEST CENTRAL HIGHLANDS-
302 PM MDT SAT APR 23 2016

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AREA AND TIMING...WEST CENTRAL HIGHLANDS. CRITICAL CONDITIONS
  ARE EXPECTED MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...12 TO 18 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
801 
WWUS85 KABQ 240227
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...
THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EARLY
EVENING FOR ALL AREAS EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

.DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS
WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL
CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED
MONDAY AFTERNOON AND EVENING.

NMZ103-104-107-108-241400-
/O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/
/O.CON.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
827 PM MDT SAT APR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS 
  BELOW ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL 
  PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND 
  MIDDAY SUNDAY AND THEN DIMINISH EARLY SUNDAY EVENING. CRITICAL 
  CONDITIONS RETURN MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 
  40 MPH INTO THIS EVENING. SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 
  45 MPH MONDAY AFTERNOON AND EVENING. 

* RELATIVE HUMIDITY...8 TO 15 PERCENT INTO THIS EVENING AND 
  AGAIN MONDAY AFTERNOON AND EVENING. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ101-105-106-109-241400-
/O.CON.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
WEST CENTRAL HIGHLANDS-
827 PM MDT SAT APR 23 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* AREA AND TIMING...WEST CENTRAL HIGHLANDS. CRITICAL CONDITIONS 
  ARE EXPECTED MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...12 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
701 
WWUS85 KABQ 240944
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 AM MDT SUN APR 24 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE
SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...THE
NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY FOR ALL
BUT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS
WILL SHIFT INTO EASTERN NEW MEXICO TODAY...WHERE CRITICAL
CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS FOR ALL BUT
THE NORTH CENTRAL MOUNTAINS ARE EXPECTED MONDAY AFTERNOON AND
EVENING.

NMZ103-104-107-108-250200-
/O.UPG.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
/O.NEW.KABQ.FW.W.0019.160425T1900Z-160426T0300Z/
/O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
344 AM MDT SUN APR 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
  ANY SNOW PACK...THE NORTHEAST HIGHLANDS AND THE NORTHEAST AND
  EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP
  AROUND MIDDAY TODAY AND THEN DIMINISH EARLY THIS EVENING.
  CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON AND EVENING.

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40
  MPH THIS AFTERNOON AND EARLY EVENING. SOUTHWEST 20 TO 35 MPH
  WITH GUSTS TO 45 MPH MONDAY AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...7 TO 15 PERCENT THIS AFTERNOON AND EARLY
  EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-105-106-109-250200-
/O.UPG.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
/O.NEW.KABQ.FW.W.0019.160425T1900Z-160426T0300Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
WEST CENTRAL HIGHLANDS-
344 AM MDT SUN APR 24 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST AND WEST CENTRAL
  HIGHLANDS AND THE MIDDLE RIO GRANDE VALLEY. CRITICAL CONDITIONS
  WILL DEVELOP AROUND MIDDAY MONDAY AND WILL BEGIN TO DIMINISH
  EARLY MONDAY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 OR 50
  MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:33 AM MDT, 5 minutes earlier.

Area forecast discussion, Apr 23, 3:33 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 AM MDT SAT APR 23 2016

.SYNOPSIS...
DRIER AIR WILL MOVE IN FROM THE WEST TODAY...WITH WINDIER
CONDITIONS AND FIRE WEATHER CONCERNS DAILY THROUGH TUESDAY.
SOUTHWEST WIND GUSTS TO 50 MPH ARE EXPECTED ACROSS MUCH OF THE
AREA ALONG AND NORTH OF I-40 THIS AFTERNOON. ANOTHER ROUND OF
MAINLY ISOLATED SHOWERS AND THUNDERSTORMS IS EXPECTED THIS
AFTERNOON AND EVENING...FAVORING THE CENTRAL MOUNTAIN CHAIN
EASTWARD AND ESPECIALLY LOCATIONS NORTH OF I-40. MONDAY AND
TUESDAY WILL BRING ANOTHER ROUND OF PARTICULARLY WINDY CONDITIONS
WITH GUSTS IN THE 40 TO 55 MPH RANGE. THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL RETURN TO THE NORTHERN MOUNTAINS AND NORTHWEST
MONDAY THROUGH TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM
PASSES JUST NORTH OF NEW MEXICO.

&&

.DISCUSSION...
A VERY ACTIVE STORM TRACK IS EXPECTED THROUGH THE COMING WORK
WEEK...THOUGH MOST OF THE STORM SYSTEMS WILL PASS NORTH OF NEW
MEXICO. THIS WILL STEER THE POLAR JET STREAM OVERHEAD PRODUCING WINDY
AND GENERALLY DRY CONDITIONS AT THE SURFACE WITH FIRE WEATHER
CONCERNS THROUGH AT LEAST TUESDAY.

THREE WEATHER SYSTEMS WILL DROP INTO THE GREAT BASIN THEN LIFT
NORTH OF NEW MEXICO AS THEY CROSS THE CENTRAL ROCKIES. THE FIRST
SYSTEM DREW ENOUGH MODEST MOISTURE INTO NEW MEXICO FOR SHOWERS AND
THUNDERSTORMS OVER CENTRAL AREAS FRIDAY. THE THUNDERSTORM CHANCE
WILL SHIFT EASTWARD OVER THE CENTRAL MOUNTAIN CHAIN AND PLAINS
TODAY BEFORE DRIER AIR OVERSPREADS THE WHOLE FORECAST AREA ON
SUNDAY.

THE NEXT SYSTEM WILL DROP A BIT FURTHER SOUTH INTO THE GREAT BASIN
MONDAY BEFORE EJECTING NORTHEASTWARD OR EASTWARD ACROSS THE
CENTRAL ROCKIES MONDAY NIGHT THROUGH TUESDAY NIGHT. THIS WILL
BRING THUNDERSTORM CHANCES BACK TO N CENTRAL AND NW PARTS OF THE
FORECAST AREA...AND POSSIBLY AREAS FARTHER SOUTH IF THE SYSTEM
DROPS FAR ENOUGH SOUTH. RIGHT NOW IT LOOKS LIKE THE MAIN CONCERN
WILL BE WIND AND FIRE WEATHER AS THE SYSTEM STEERS THE POLAR JET
STREAM OVERHEAD AND A SHARP LEE TROUGH DEVELOPS AT THE SURFACE.

AFTER SHORT WAVE RIDGING WEDNESDAY...THE NEXT SYSTEM WILL DROP
SOUTH OF THE GREAT BASIN INTO AZ THURSDAY BEFORE EJECTING
NORTHEASTWARD ACROSS THE CENTRAL ROCKIES THROUGH THE END OF THE
WEEK. THE FARTHER SOUTH TRACK OF THIS SYSTEM...IF IT PANS
OUT...SHOULD BRING BETTER PRECIP CHANCES TO THE FORECAST AREA. IT
MAY ALSO CAUSE THE DRY LINE TO BECOME ACTIVE ACROSS THE PLAINS.

44

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE FEATURED THROUGH TUESDAY OF
NEXT WEEK. VENT RATES WILL BE GOOD TO EXCELLENT THROUGH NEXT WEDNESDAY.

SOUTHWEST TO WEST WIND GUSTS OF AROUND 45 TO 50 MPH WILL BE POSSIBLE
TODAY AS THE UPPER LOW TRACKS THROUGH THE GREAT BASIN AND INTO THE
CENTRAL ROCKIES. THE STRONG WINDS WILL PUSH LOW LEVEL MOISTURE EASTWARD
ALLOWING MIN RH VALUES TO FALL BELOW 15 PERCENT OVER PORTIONS OF
THE WEST AND MIDDLE RIO GRANDE VALLEY. HIGHS REMAIN ABOVE AVERAGE...
AND THE CRITICAL AREA IS CONSISTENT WITH PREVIOUS FORECAST
PACKAGE... SO THE CURRENT RED FLAG WARNING TO REMAIN AS ISSUED.
HOWEVER...SOCORRO COUNTY IS NOW MORE LIKELY TO SEE CRITICAL
CONDITIONS THAN WAS INDICATED 24 HRS AGO...WITH SOMEWHAT STRONGER
WINDS FORECAST FARTHER SOUTH.

CONVECTION WILL BE FOCUSED OVER THE CENTRAL AND EAST TODAY AND THIS
EVENING BUT SUNDAY WILL BE DRY. THERE MAY BE A MIX OF WET AND DRY
CONVECTION CENTRAL AND EAST AS THE MOISTURE BECOMES MORE SHALLOW.
WINDS WILL SHIFT TO WEST AND NORTHWEST SUNDAY...BUT WILL BE SUFFICIENT
FOR CRITICAL CONDITIONS EAST CENTRAL SUNDAY AFTERNOON. CRITICAL
CONDITIONS MAY ALSO STRETCH OVER THE EASTERN PORTION OF ZONE
107...AND THE SOUTHERN PORTIONS OF ZONES 103 AND 104...THEREFORE
DECIDED TO GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A WARNING.
HIGH TEMPERATURES WILL BE SLIGHTLY COOLER BUT STILL ABOVE AVERAGE
OVER THE WARNED AREA...AND WILL BE PRECEDED BY FAIR TO POOR
RECOVERIES TONIGHT.

RH RECOVERIES WILL WORSEN SUNDAY NIGHT WITH THE MAJORITY OF THE FORECAST
AREA TO BE FAIR TO POOR. WINDS RAMP UP AND ARE NOW STRONGER ON MONDAY...
WITH THE NEXT SYSTEM TRACKING INTO THE GREAT BASIN. AS A CONSEQUENCE...
CRITICAL CONDITIONS APPEAR MORE WIDESPREAD MONDAY AFTERNOON.
COMPARED TO TUESDAY...MONDAY MAY TURN OUT TO BE THE MORE CRITICAL
DAY WITH FORECAST HIGHS NEAR TO ABOVE AVERAGE. CONSIDERABLE COOLING
ANTICIPATED TUESDAY WITH HIGHS NEAR TO OVER 10 DEGREES BELOW
AVERAGE. HOWEVER MONDAY NIGHT RH RECOVERIES REMAIN POOR FROM THE
MIDDLE RGV OVER THE EASTERN PLAINS.

ANY WETTING PRECIPITATION MONDAY THROUGH TUESDAY WILL BE LIMITED TO THE
HIGHER TERRAIN OF THE NORTHWEST AND NORTH CENTRAL. GFS DOES APPEAR TO
TRACK THE UPPER LOW A LITTLE FARTHER SOUTH BUT NOT OVERLY SO...MESSAGE IS
WILL HAVE TO KEEP AN EYE ON THIS TREND. GFS IS ALSO TRENDING WETTER WITH
THE SYSTEM LATE NEXT WEEK...BUT THE ECMWF HAS CHANGED LITTLE...OR IS
POSSIBLY A LITTLE DRIER. FORECAST CRITICAL CONDITIONS ARE LARGELY
ABSENT WEDNESDAY AND THURSDAY.

&&

.AVIATION...
06Z TAF CYCLE
SOME LINGERING MOISTURE COMBINED WITH AN APPROACHING UPPER TROUGH
MAY WELL STILL TRIGGER A FEW OR ISOLATED SHRA AND TSRA MAINLY
EAST FROM CONTINENTAL DIVIDE. STILL SOME MODEST RISK OF GUSTY
OUTFLOW WINDS...AS HIGH AS 30 OR 35 KTS WITH A STRAY TSRA ANYWHERE
FROM RIO GRANDE VALLEY ON EAST...BUT BY FAR MOST OF WHAT DEVELOPS
THROUGH THE PREDAWN HOURS SHOULD JUST BY HIGH BASED SHRA. VFR
CONDITIONS STILL EXPECTED TO BE THE RULE. DRIER SW FLOW WILL MOVE
IN SAT WITH A FEW SHRA OR TSRA POSSIBLE OVER THE NORTHERN HIGH
TERRAIN AND THE NE PLAINS...SLIGHT CHANCES ALSO MORE OR LESS
ANYWHERE TO EAST OF CENTRAL MT CHAIN. MAINLY SW WINDS WILL GUST
BETWEEN 30 AND NEARLY 45 KTS ACROSS ROUGHLY THE NORTH HALF OF NM
STARTING LATE MORN TO NOONTIME AND CONTINUING THROUGH THE
AFTN...AND MAY PRODUCE A FEW AREAS OF BLDU.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  75  34  68  40 /   5   0   0   0
DULCE...........................  71  27  63  27 /  20  10   0   0
CUBA............................  72  31  64  32 /  20   5   0   0
GALLUP..........................  72  29  69  37 /   0   0   0   0
EL MORRO........................  67  27  64  30 /   0   0   0   0
GRANTS..........................  73  29  69  33 /   5   0   0   0
QUEMADO.........................  71  35  68  38 /   0   0   0   0
GLENWOOD........................  79  38  76  40 /   0   0   0   0
CHAMA...........................  64  24  57  25 /  30  20   0   0
LOS ALAMOS......................  71  39  64  40 /  20  10   0   0
PECOS...........................  74  38  66  36 /  20  20   0   0
CERRO/QUESTA....................  69  32  64  31 /  20  20   0   0
RED RIVER.......................  54  28  50  26 /  30  20   0   0
ANGEL FIRE......................  65  25  58  23 /  20  20   0   0
TAOS............................  70  31  64  30 /  20  20   0   0
MORA............................  71  37  63  36 /  20  20   0   0
ESPANOLA........................  76  38  70  37 /  20  10   0   0
SANTA FE........................  72  40  64  39 /  20  10   0   0
SANTA FE AIRPORT................  75  39  68  38 /  20  10   0   0
ALBUQUERQUE FOOTHILLS...........  78  47  72  45 /  10   5   0   0
ALBUQUERQUE HEIGHTS.............  80  45  74  46 /  10   5   0   0
ALBUQUERQUE VALLEY..............  83  44  76  44 /  10   0   0   0
ALBUQUERQUE WEST MESA...........  82  45  76  45 /  10   0   0   0
LOS LUNAS.......................  82  43  76  43 /  10   0   0   0
RIO RANCHO......................  81  45  74  45 /  10   0   0   0
SOCORRO.........................  85  46  79  45 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  72  41  66  41 /  20   5   0   0
TIJERAS.........................  77  42  71  43 /  20  10   0   0
MORIARTY/ESTANCIA...............  76  36  70  33 /  20  10   0   0
CLINES CORNERS..................  74  38  67  39 /  20  10   0   0
GRAN QUIVIRA....................  74  44  71  42 /  20  10   0   0
CARRIZOZO.......................  78  48  75  47 /  20   5   0   0
RUIDOSO.........................  72  44  69  44 /  20  10   0   0
CAPULIN.........................  72  40  69  38 /  20  20   0   5
RATON...........................  77  36  72  37 /  20  20   0   5
SPRINGER........................  78  38  73  37 /  20  20   0   0
LAS VEGAS.......................  76  38  69  38 /  20  20   0   0
CLAYTON.........................  82  46  80  43 /  20  20   0   0
ROY.............................  76  42  74  40 /  20  20   0   0
CONCHAS.........................  85  49  81  46 /  20  20   0   0
SANTA ROSA......................  84  48  78  46 /  20  10   0   0
TUCUMCARI.......................  87  50  84  45 /  20  20   0   0
CLOVIS..........................  83  51  82  48 /  10  10   0   0
PORTALES........................  82  52  82  49 /  10  10   0   0
FORT SUMNER.....................  83  50  81  48 /  20  20   0   0
ROSWELL.........................  88  51  87  50 /  10  10   0   0
PICACHO.........................  83  50  81  51 /  20  10   0   0
ELK.............................  76  47  75  48 /  20  10   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... NMZ101-105-106.

RED FLAG WARNING FROM NOON TO 8 PM MDT SUNDAY FOR THE FOLLOWING
ZONES... NMZ104-107-108.

WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES... NMZ501>507-510>516-521-523-527>531.

&&

44
Hazardous weather outlook, Apr 22, 6:04 AM MDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MDT FRI APR 22 2016

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
604 AM MDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY STRONG SOUTHWEST WINDS WILL DEVELOP. THE STRONGEST WINDS
COULD GUST NEAR 50 MPH ACROSS MUCH OF WEST CENTRAL AND NORTHERN
NEW MEXICO. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER
CONDITIONS IN THE MIDDLE RIO GRANDE VALLEY...WEST CENTRAL
MOUNTAINS AND NORTHWEST PLATEAU DURING THE AFTERNOON AND EARLY
EVENING. FURTHER...THERE IS A MARGINAL RISK OF SEVERE
THUNDERSTORMS ACROSS UNION COUNTY...WHERE LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE.

SUNDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS
DURING THE AFTERNOON AND EARLY EVENING EAST OF THE CENTRAL
MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS...INCLUDING THE
I-40 CORRIDOR OF EASTERN NEW MEXICO.

MONDAY...STRONG SOUTHWEST WINDS WILL REDEVELOP. THE STRONGEST
GUSTS COULD REACH 50 MPH WEST OF THE CONTINENTAL DIVIDE. THE
POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH
OF NORTHERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND EARLY
EVENING.

TUESDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER
CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN FROM LATE MORNING
THROUGH EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS UNION COUNTY FOR SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:27 AM MDTWind AdvisoryABQ15 hr
Apr 23, 3:02 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more13 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.